MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-3-4-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device was not returned, we are unable to perform further root cause analysis and the exact cause of the reported event is unknown.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report the concerto coil failed to detach with the instant detacher and via the manual detachment method.The coil was replaced, and the procedure continued.It is unknown if a second instant detacher was used.The number of detachment attempts was not reported.No patient injury was reported to have occurred.This event occurred during a coil embolization procedure.The customer was notified to return the device for analysis.It is unknown if the device was prepared and used per the instructions for use (ifu).The ancillary devices were discarded at the site.
 
Event or Problem Description
Additional information received from a healthcare provider (hcp), via a manufacturing representative (rep), indicated a continuous flush was used during the procedure, and the patient's degree of vessel tortuosity was not known.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The concerto pusher was found broken distal to the break indicator with the release wire also broken.The actuator interface, positive load indicator, break indicator and coupler tube not returned for analysis.The concerto pusher was found bent and kinked throughout the entire length of the pusher.The coin was found present and against the lumen stop.The shield coil was found intact.The implant coil was still attached to the pusher and found slightly damaged.Blood was visible under the outer jacket.A detachment was attempted by breaking the pusher distal to the most distal kink and retracting the release wire.The implant coil detached with some resistance felt on the release wire.Dried blood was found on the detach element.The distal outer jacket was removed.The lumen stop was found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00289¿ and found to be within specification (0.00220" minimum - 0.0029" maximum).The retainer ring was found to be slightly damaged (ovalized) and the inner diameter could not be reliably measured.No other damages or abnormalities were observed.Based on the analysis performed, the customer report of ¿non-detachment¿ was confirmed as the device was returned with the implant coil still attached.There was evidence that a detachment was attempted by breaking the break indicator.It is likely that the break found on the release wire prevented the coin from exiting the lumen stop and subsequently causing the non-detachment.It is possible that the bends and kinks found on the pusher caused resistance between the release wire and pusher and caused the release wire to break.In house detachment testing by retracting the release wire distal to the bends and kinks successfully detached the implant coil.It is also possible that the damage found on the retainer ring and the dried blood found under the jacket and on the detach element contributed towards the non-detachment.Possible causes for the damage to the retainer ring, implant coil and pusher are patient vessel tortuosity, attempts to advance or retract device against resistance, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation and incompatible catheter.As the instant detacher, actuator interface, positive load indicator, break indicator and coupler tube involved in the event was not returned, any contribution of the instant detacher, actuator interface, positive load indicator, break indicator and coupler tube towards the non-detachment could not be assessed.There was no non-conformance to specification identified that could potentially contribute towards the non-detachment.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10243041
Report Number2029214-2020-00663
Device Sequence Number3401373
Product Code KRD
UDI-Device Identifier00847536033511
UDI-Public00847536033511
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2023
Device Model NumberNV-3-4-HELIX
Device Catalogue NumberNV-3-4-HELIX
Device Lot NumberB024190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Initial Date Received by Manufacturer 07/03/2020
Supplement Date Received by Manufacturer07/14/2020
08/02/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date07/23/2020
08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1